Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does accidental double dosage of Metoprolol cause adverse effects?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5763 Questions

default
Posted on Tue, 24 Apr 2018 in Hypertension and Heart Disease
Question: I'm a 50 year old male. I'm healthy but I take 1ea 25mg Metoprolol ER Succinate every morning for what my primary care, cardiologist, and ep doctors describe as "safe" palpitations related to mitral valve prolapse. This morning, I may have only taken 1 tablet but it's possible that I had 2. Should I worry about any issues or just go about my day normally and take 1 tomorrow morning out of a daily pill counter box and not the bottle (so dumb today!)?
doctor
Answered by Dr. Ilir Sharka 20 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that a double dose of Metoprolol, may lead to lower blood pressure and heart rate values.

This may lead to dizziness and light-headedness or increased fatigue. In such case having some rest and taking plenty of fluids would help.

Anyway, this is a really low dose of Metoprolol (50mg), and I don't think that any serious adverse effects will occur.

Tomorrow, you can continue to take your daily dose as always.

So, just relax and don't worry about it!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Primary care

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee going halfway up my outer thigh. Any idea what this could be? I am going to make an appointment with my primary care Dr. in the morning, but I m a little worried right now. Thanks, Melissa

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm was still extremely sore and that her left leg was swelling . I ve suggested she go to ER, but she s not sure she should. Should I continue to encourage her to seek medical help rather than wait to see her primary care physician tomorrow???

doctor1 MD

I have vertigo with a retracted ear drum. How does this happen? Over the past few years I have gone to my primary care and Ent with complaints about my ear leaking. They did not see anything. It would literally drain out. Now I have a bad case of vertigo since last Thursday and my primary care said I have a retracted ear drum. He put me on a steroid and sudafed and afrin . Said if its not better by Wednesday to go back o the Ent. What do you think?